I have drank (not much, just one at dinner or such every sooften) on my last antidepressant, Prozac, with no problem. Viibryd has such big warnings about not drinking any alcohol. After being on it for almost a year now I only tonight had half an amaretto sour now I'm worried what it will do with my Viibryd. So does anyone else drink while on it? What have been the results? I really miss having a drink once in awhile
Having one drink once in a while is not going to hurt you. Alcohol is a depressant though and too much can not only increase the side effects of the viibryd but also can make depression worse. All antidepressants carry this warning for good reason.
The is a yellow label warning for Viibry to not drink alcoholic beverages. Your single drink will not do you in, but you should not drink regularly and you should never get drunk.
The results can vary from massive depression resulting in suicide attempt, to actual death from drinking too much. The latter takes a bit of work.
Were this a red label warning then drinking would be absolutely forbidden.
You can get more information about red and yellow label warning from your pharmacist. (S)He will be glad to explain the difference and give you specific details on Viibryd. Far more than I just gave you.
Thanks for asking. I am sure that a lot of Viibryd users wanted to know but never asked.
Hello lennongurl. I agree with the above answers. My thought is always the possibility of having that adverse reaction where something totally goes awre. Logic says moderation. Best of wishes to you, pledge
Drinking alcohol with viibryd is generally not reccomended.See the link below...
Let me first say I have never been much of a drinker and completely skipped the college partying phase, so when I tell you I'm drinking more now than I ever have before it's really not a lie.
I've been drinking a random fruity drink--margarita, daquiri, whatever-- about 2 or 3 times a week lately because I've been going out more after graduating from college and starting out my life. I've been on Viibryd the whole time, and while I've never been drunk in my life to know what it feels like, I can tell you it really hasn't affected me as much. Yeah, I get a little dizzy or sleepy, but I'm usually with my boyfriend and in a safe environment so I'm okay. Mind you, I only have ONE and always WITH A MEAL.(Okay I've had two daquiris before... those are soo yummy! And I didn't feel dizzy so... ) Normally I can barely finish it, not because I feel terrible, but just cause I don't find drinking for the heck of it fun.
I'd be careful driving, of course, but that's just common sense.
I also take much more than Viibryd. I'm on Wellbutrin, Phentermine, Topamax, and birth control, plus allergy stuff. Honestly, I think every human body is different and everyone should pay attention to how their body reacts, so I'm not saying ignore your side effects... I'm saying maybe try one drink when you know you'll be in a safe place with people who know what you're taking and will take care of you should something happen. That's what I did and I seem to be okay :)
I have drank extensively on Viibryd. I've been taking the drug for the majority of the last 6 years, since I was 23, for bipolar depression. I had a bad bout of delirium tremens (severe alcohol withdrawal) shortly after beginning Viibryd. I have always suspected that the alcohol somehow interacted with the Viibryd to greatly enhance withdrawal effects. I also suspect actively drinking while on Viibryd contributes to mood swings. I'm afraid I can't verify my suspicions, but my experience is a strong suggestion that it is foolish to drink on Viibryd.
(Then again, I'm talking about heavy binge drinking. A glass or two is probably fine.)
A shame, since Viibryd greatly relieves my symptoms of depression.
I remember reading the Viibryd pamphlet my doctor gave me, which depicted a graph showing the interaction between Viibryd and alcohol, caffeine, and something else commonly consumed. I believe the suggestion was that alcohol somehow makes the efficacy of Viibryd on the mind somehow swing from high to low (as opposed to maintaining a constant level of the drug in the body).
I've drank heavily on many other antidepressants (and other medications) without as much trouble.
Again, all just hearsay from an alcoholic. Go ask your psychiatrist, or write the (Viibryd company?) a letter for more information.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.